Alert archive / Nevada / Winter Weather Advisories in 2021
Winter Weather Advisory 13, NWS Elko, NV
NWS Elko, NV issued this winter weather advisory at Mar 21, 2021, 2:01 PM PDT for 5 counties in Nevada. It took effect at Mar 22, 2021, 8:00 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2021, 2:01 PM PDT (21:01 UTC)
- In effect from
- Mar 22, 2021, 8:00 AM PDT
- Expired
- Mar 23, 2021, 8:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1313 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583 WWUS45 KLKN 212101 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 201 PM PDT Sun Mar 21 2021 NVZ031-034-221115- /O.NEW.KLKN.WW.Y.0013.210322T1500Z-210323T1500Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Including the city of Owyhee 201 PM PDT Sun Mar 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM MONDAY TO 8 AM PDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches in valley locations and 5 to 10 inches it mountain areas above 6500 feet. * WHERE...Northern Elko County and Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-040-221115- /O.NEW.KLKN.WW.Y.0013.210323T0000Z-210323T1500Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, and Tonopah 201 PM PDT Sun Mar 21 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM MONDAY TO 8 AM PDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of up to 4 inches. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 5 PM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
4 follow-up statements
989 WWUS45 KLKN 221029 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 329 AM PDT Mon Mar 22 2021 NVZ031-034-230030- /O.CON.KLKN.WW.Y.0013.210322T1500Z-210323T1500Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Including the city of Owyhee 329 AM PDT Mon Mar 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM PDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 5 inches in valley locations and 5 to 10 inches it mountain areas above 6500 feet. * WHERE...Northern Elko County and Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-040-230030- /O.CON.KLKN.WW.Y.0013.210323T0000Z-210323T1500Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, and Tonopah 329 AM PDT Mon Mar 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches in most locations, however higher elevation roadways and summits, especially along Highway 50, may see amounts of 4 to 6 inches. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 5 PM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
968 WWUS45 KLKN 222056 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 156 PM PDT Mon Mar 22 2021 NVZ031-034-231500- /O.CON.KLKN.WW.Y.0013.000000T0000Z-210323T1500Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Including the city of Owyhee 156 PM PDT Mon Mar 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 5 inches in valley locations and 5 to 10 inches it mountain areas above 6500 feet. * WHERE...Northern Elko County and Ruby Mountains and East Humboldt Range. * WHEN...From 8 AM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-040-231500- /O.CON.KLKN.WW.Y.0013.210323T0000Z-210323T1500Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, and Tonopah 156 PM PDT Mon Mar 22 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT TUESDAY... * WHAT...Snow expected. Total snow accumulations of 1 to 4 inches in most locations, however higher elevation roadways and summits, especially along Highway 50, may see amounts of 4 to 6 inches. * WHERE...Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 5 PM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
761 WWUS45 KLKN 230901 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 201 AM PDT Tue Mar 23 2021 NVZ031-034-037-040-231500- /O.CON.KLKN.WW.Y.0013.000000T0000Z-210323T1500Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Owyhee, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, and Tonopah 201 AM PDT Tue Mar 23 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Snow expected. Total snow accumulations of 1 to 5 inches in valley locations and 5 to 10 inches it mountain areas above 6500 feet. * WHERE...Northern Elko County and Ruby Mountains and East Humboldt Range, as well as Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM Monday to 8 AM PDT Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Pockets of moderate to heavy snow in convective snow showers could cause brief periods of reduced visibilities 1 mile or less. These showers will be accompanied with localized gusty wind conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
086 WWUS45 KLKN 231502 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 802 AM PDT Tue Mar 23 2021 NVZ031-034-037-040-231615- /O.EXP.KLKN.WW.Y.0013.000000T0000Z-210323T1500Z/ Northern Elko County-Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- Northwestern Nye County- 802 AM PDT Tue Mar 23 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... Snow showers continue to diminish across the state this morning. Accumulating snow is no longer expected so the advisory was allowed to expire. $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter weather advisory went out at Mar 21, 3:26 AM PDT, 10 hours 35 minutes earlier.
Area forecast discussion, Mar 21, 3:26 AM PDT, 10 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 326 AM PDT Sun Mar 21 2021 .SYNOPSIS...Cool and dry today. Snow showers return to most of northern NV by noon on Monday, and to central NV areas by Monday evening. Showers linger on Tuesday across the eastern portions of NV, with gusty winds across all of northern and central NV Tuesday into Tuesday evening. && .SHORT TERM...Today through Tuesday. Satellite imagery early this morning shows some clouds over mainly NE and central NV, as a positively tilted trough drops through the Great Basin region. There may be a light snow shower early this morning over mountain areas, otherwise dry with clouds diminishing as the trough exits to the south. Clearing skies, and surface moisture in the wake of recent precipitation, may result in some patchy fog this morning. This afternoon brief ridging will move over the region in a northwesterly flow aloft, which will bring mostly sunny skies to northern and central NV. Temperatures will however be below normal due to the northwesterly flow. The next in a series of systems dropping down through the Pacific NW will begin to impact northern NV Monday morning, bringing relatively light snowfall to valley areas along with a couple inches of new snow to mountains of Elko County through Monday afternoon. Monday evening the light snow will continue over portions of northern NV, and also expand south across much of central NV. By Tuesday afternoon the flow aloft veers to the north, which will dry out most of the western half of the CWA, however snow showers will linger over portions of eastern NV into Tuesday evening. The northern flow aloft on Tuesday will also bring gusty winds to all of northern and central NV, although strongest winds are expected across central NV where advisory level winds will be possible. .LONG TERM...Tuesday night through next Sunday. Model agreement sees the initial trough system exit the region Tuesday night with the associated showers dissipating during the overnight hours. By Wednesday morning, a brief period of dry will be present over the region before giving way to another trough pushing a frontal system through starting Wednesday night. Showers are expected through Thursday and into Friday along with the potential for breezy conditions across the region, especially in northern Nye county. However, model disagreement on the trough’s strength and placement has put any exact amounts and winds into question so confidence remains low for now. As we approach the weekend ridging appears to build back in prompting a return to dry conditions, but the exit of the trough is still under a lot of disagreement making it hard to place any activity for the region. For temperatures, consistent strong north and northwesterly flow present over the region will allow temperatures to be cooler than normal. Look for afternoons mostly in the 40s to 50s with a possibility of some 60s near the end of the period. Meanwhile, overnight temperatures will remain in the teens to 20s for the period. && .AVIATION...Conditions will improve across central and northeastern Nevada through tonight as snow showers continue to diminish and dissipate across the region. Ceilings will also rise overnight resulting in VFR conditions returning into Sunday. Gusty north winds will persist at KTPH with gusts around 30 knots possible Sunday afternoon. A few gusts to 20 knots from the northwest at KELY are possible Sunday as well with lighter winds across the I-80 corridor. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/94/93
Nearby
Winter Weather Advisories in Nevada, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.